Lyapunov Exponents and Correlation Decay for Random Perturbations of Some Prototypical 2D Maps
- 59 Downloads
To illustrate the more tractable properties of random dynamical systems, we consider a class of 2D maps with strong expansion on large—but non-invariant—subsets of their phase spaces. In the deterministic case, such maps are not precluded from having sinks, as derivative growth on disjoint time intervals can be cancelled when stable and unstable directions are reversed. Our main result is that when randomly perturbed, these maps possess positive Lyapunov exponents commensurate with the amount of expansion in the system. We show also that initial conditions converge exponentially fast to the stationary state, equivalently time correlations decay exponentially fast. These properties depend only on finite-time dynamics, and do not involve parameter selections, which are necessary for deterministic maps with nonuniform derivative growth.
Unable to display preview. Download preview PDF.
- 3.Benedicks, M., Young, L.-S.: Sinai–Bowen–Ruelle measures for certain Hénon maps. In: Hunt, B.R., Kennedy, J.A., Li, T.-Y., Nusse, H.E. (eds.) The Theory of Chaotic Attractors, pp. 364–399. Springer, Berlin (1993)Google Scholar
- 15.Kifer Y.: Ergodic Theory of Random Transformations, Volume 10 of Progress in Probability and Statistics. Springer, Berlin (2012)Google Scholar